× click the New Topic button to post

Cause to celebrate, I think.....

12 years 10 months ago #10069 by Rosemary
Sandra,

Your symptoms sound pretty suspicious to me, but good luck trying to convince a Doctor that they are BCG related. My rheumatological response came on me like gangbusters exactly two weeks after my 9th BCG instillation and in my heart I know that BCG triggered it. There must have been a propensity for psoriatic arthritis (I have always had psoriasis) just waiting in my body for a trigger for my whole life.

My rheumatoligist did his residency at Duke Medical and he told me that for some reason while he was there the residents injected each other with the BCG virus and that they got some pretty diverse reactions.

My Urologist told me that BCG's are like aspirin and you can get about 1000 variant responses to it. However, for the record, he had never seen a response like mine.

I've still got yeast rashes, and I still have a fairly severe case of psoriatic arthritis.

I'm sorry if this frightens anyone. It is what it is.

Good luck. Please keep me posted so that I don't feel so alone.... ;)

Your BC friend,
Rosemary

Rosemary
Age - 55
T1 G3 - Tumor free 2 yrs 3 months
Dx January 2006

Please Log in or Create an account to join the conversation.

12 years 10 months ago #10065 by Patricia
I don't know Sandra..talk to Rosemary as she is one who also experienced some very strange side effects that they dismissed especially the rhuematologicol side effects.
Pat

Please Log in or Create an account to join the conversation.

12 years 10 months ago #10053 by ddoyle
Sandra,

Good news on the results. Sounds almost exactly what I went through after my BCG. They saw a LOT of blood in the urine but repeated UA's all came back negative for infection. Apparently I had a very strong reaction to the BCG (bullous edema - blisters -- and the irregular cells - dysplasia). Now, almost 9 weeks after my TURB, things have really calmed down a lot. The doc told me that he feels that the strong reaction to BCG actually may help fight the cancer cells more since the body's immune system is "revved up" more so than with no or only mild reaction to BCG. Let's hope he is right. Better dysplasia and inflammation than recurrences of the CIS, leading to removal of the bladder! Thanks for the update and keep us posted.

David

Please Log in or Create an account to join the conversation.

12 years 10 months ago #10042 by Sandra
Hi Rosie and David: I went yesterday for Blood work and another UA. Onoclogist called with first results and he said "I didn't get the results I thought I might" - the first results came back "A - OK" and he is waiting for the other tests that take longer to come back. He was sure I would at least have a bladder infection due to burning, low volume and frequency of urination. But no infection found. He did say I should return to my Primary Care doctor and discuss possible rhuematological issues with him. He thinks that my knee problem last April (and still hurting) was not orthopedic and now the rashes and lumps on tibia and ankle further his belief that they might be rhuematological in nature. He state that this is not side effect from Mitmomycin or BCG .....BUT.....

I have a CT Scan this coming Sunday evening due to positive FISH and positive cytology but tumor removed on 22nd was "bladder irritation" and "dysplasia" and not cancer. Even with the 7 prior tumors (all TAG3) my cytology and FISH were negative. So hopefully by this time next week I will have some answers to all the questions running through my mind. Nausea still comes and goes, but try to keep my mind busy planning our upcoming move and the fastly approaching holidays.

Take care all BC friends,
Sandra

Sandra
"Grandmothers are just antique little girls...."

Please Log in or Create an account to join the conversation.

12 years 10 months ago #9947 by Rosie
Hi Sandra, sorry to hear of your rashes and feeling of unwelness. I have heard of many strange reactions from people who had seperate treatments of BCG and Mitomycin in a relatively close period of time. I know of one man who had something like a "boil" in his bladder which was attributed to the double irritation of BCG treatments he had prior to a TURB then a TURB that included one instillation Mitomycin. He had the irritation for a few months. He now says he thinks the Mitomycin "burnt the hell out of the cancer as he has now been free of any recurrence for almost two years since then. What does your doctor say about the "lumps" in your legs? I was advised to drink plenty of water after my TURB to ward off any possible clots. Rosie

Please Log in or Create an account to join the conversation.

12 years 10 months ago #9924 by ddoyle
Sandra,

Good luck to you as well on your UA and exam tomorrow. Please let us know the results. The inflammation and related problems does indeed cause considerable anxiety and stress.

David Doyle

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add Files.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddieksara.anne

Users

Total Online: 0 Users and 44 Guests 

Statistics

Today Total Opened: 0 Today Total Answered: 2 Latest User: ecguy
Yesterday Total Opened: 1 Yesterday Total Answered: 6
Total Posts: 54170 Total Subjects: 7106 Total Users: 6677